MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FULL RADIUS BL,CONCAVE EP-1 (BX 3); SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. FULL RADIUS BL,CONCAVE EP-1 (BX 3); SAW, POWERED, AND ACCESSORIES
Catalog Number 7205335
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/16/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip arthroscopy the device had the right labelling outside the box and package but when the device was opened, the material was not the one that they use.It was a different part of what the customer ordered.The device was used by error.A backup device was available to complete the procedure successfully.Delay or patient injuries were not reported.
 
Additional Manufacturer Narrative
The device in question will not be returned for evaluation.Visual assessment of the blades confirmed the reported complaint.The bend orientation (convex instead of concave) is incorrect.This error results in the cutting window being located incorrectly relative to the bend.As an immediate response to this complaint, a quality alert was issued and a retraining of the machine operators to the manufacturing process was performed.In addition a root cause investigation has been opened to address this failure mode.

Brand Name
FULL RADIUS BL,CONCAVE EP-1 (BX 3)
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8683107
Report Number1219602-2019-00663
Device Sequence Number2256987
Product Code HAB
UDI-Device Identifier03596010251626
UDI-Public03596010251626
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/06/2021
Device Catalogue Number7205335
Device Lot Number50779861
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/30/2019
Initial Date Received by Manufacturer 05/16/2019
Supplement Date Received by Manufacturer06/28/2019
Initial Report FDA Received Date06/10/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1